Hi, I am CF, post dbl lung & kidney transplants, and taking lipitor (5mgQD) for prevention of chronic rejection, using its anti-inflammatory effects. I take it at night (HS). Breakfast sugars, taking 2 mg Prednisone, are harder to control & rise faster than remainder of day. Does lipitor have effects on the liver which impact the liver's release of glucogen?
This is without taking lexapro, advair, albuterol or other meds (excepting 2 mg prednisone) which would affect blood sugar. I asked about the lexapro previously ... still looking for an anti-depressive, SSRI or other, without adverse diabetic effects (to counter prograf-induced depression). Thank you for any insights.
I do not Lipitor has hyperglycemic effects, as a general rule. The Prednisone, as you said, is the likely culprit. In addition, your own underlying insulin effects are still likely there because your own pancreas is in place, so the prednisone is likely exacerbating that effect.
Keep a close eye on everything and speak to your docs soon if you continue having sustained hyperglycemia. I am afraid it may mean another medication added on to control it, but the goal is to preserve you and your transplant so it may be needed.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.